Results 1 to 4 of 4

Thread: B12 supplements giving problems?

  1. #1

    Join Date
    Apr 2012

    Default B12 supplements giving problems?

    Hi guys

    Each time I take a B12 supplement it seems to cause diarrhea with me. Very unpleasant. I'm trying to supplement with a tablet as it's quite hard to get the B12 from just fortified foods alone with b12 added in. It seems I have anemia, and I would like to correct it. (By the way, if anyone reads this who isn't vegan.. I didn't get anemia due to a vegan diet, I got anemia because I suffer selective eating disorder.)

    I hear that b12 form (Cyanocobalamin) Cyanide form of B12, can cause diarrhea. Anyone got any experience with this? I know there's methylcobalamin, but it scares me slightly that Id react to the cyanocobalamin and perhaps may get an even worse response to the methyl form.

    The crazy thing about it is, when I eat fortified foods, they always contain cyanocobalamin don't they? Yet.. no problems.


  2. #2
    Draíochta Blueberries's Avatar
    Join Date
    Feb 2010


    Hi Rocker_C, maybe you can't tolerate large doses of b12? Sometimes multis can have way over the RDA while fortified foods tend to have only small amounts.
    Houmous atá ann!

  3. #3

    Default Re: B12 supplements giving problems?

    I don't have trouble with diarrhea but lately I have been struggling with gastritis type nausea, like over the last few weeks, coupled with the inability to sleep at all. I have been taking B complex in a sublingual form for almost two years but due to the large dose of B12 I only take it once or twice a week. Still I can't trace any other reason for my nausea (other than stress) with the exception of eating far more raw foods than I was. I'm starting to wonder if the b complex has built up too much in my body. I have a terrible time with supplements. Does your supplement contain sorbitol by any chance? That can cause diarrhea and is common in supplements. Just a thought.

  4. #4

    Join Date
    Dec 2012

    Default Re: B12 supplements giving problems?

    Hmm i don't get any of the symptoms you have stated,
    but i get other symptoms from my methycobalimin, i get quite drowsy and very tired aswell as some head pressure

Similar Threads

  1. Im giving it a go
    By veganvoo in forum Raw vegan?
    Replies: 29
    Last Post: Jul 16th, 2011, 05:48 PM
  2. Giving away veg*an t-shirt
    By fiamma in forum Classifieds
    Replies: 10
    Last Post: Aug 22nd, 2009, 05:41 PM
  3. Should I be giving money to the RSPCA?
    By yum in forum Projects, companies & links
    Replies: 14
    Last Post: Aug 8th, 2009, 08:53 PM


Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts